Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 75, NWS Boston/Norton, MA

July 5, 2013

NWS Boston/Norton, MA issued this small craft advisory at Jul 5, 2013, 9:28 AM EDT. It took effect at Jul 5, 2013, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2013, 9:28 AM EDT (13:28 UTC)
In effect from
Jul 5, 2013, 11:00 AM EDT
Expired
Jul 5, 2013, 7:00 PM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WHUS71 KBOX 051328
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
928 AM EDT FRI JUL 5 2013

...SOUTHWEST WIND GUSTS TO 25 KNOTS AND CHOPPY SEAS WILL DEVELOP
THIS AFTERNOON ACROSS SOME NEAR SHORE WATERS AND SOUNDS...

ANZ231>234-052130-
/O.NEW.KBOX.SC.Y.0075.130705T1500Z-130706T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
928 AM EDT FRI JUL 5 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. SEAS 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
629 
WHUS71 KBOX 051958
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT FRI JUL 5 2013

...SOUTHWEST WIND GUSTS TO 25 KNOTS AND CHOPPY SEAS ACROSS THE
NEAR SHORE WATERS OF THE SOUTH COAST WILL DIMINISH EARLY THIS
EVENING...

ANZ231>234-052300-
/O.EXT.KBOX.SC.Y.0075.000000T0000Z-130705T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
358 PM EDT FRI JUL 5 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
704 
WHUS71 KBOX 052307
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
707 PM EDT FRI JUL 5 2013

ANZ231>234-060015-
/O.EXP.KBOX.SC.Y.0075.000000T0000Z-130705T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
707 PM EDT FRI JUL 5 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

SOUTHWESTERLY WINDS HAVE DIMINISHED TO BELOW 25 KTS. THEREFORE THE
SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 5, 7:23 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 5, 7:23 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
723 AM EDT FRI JUL 5 2013

.SYNOPSIS...
A BERMUDA HIGH PRESSURE SYSTEM WILL RESULT IN HOT AND HUMID WEATHER
CONTINUING INTO NEXT WEEK.  MAINLY DRY WEATHER WILL PREVAIL FOR THE
NEXT COUPLE OF DAYS...BUT BETTER CHANCES OF SCATTERED
SHOWERS/THUNDERSTORMS WILL ARRIVE EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
***HIGH HEAT AND HUMIDITY CONTINUE***

7 AM UPDATE...
MAINLY SKC CONDITIONS ACROSS THE REGION THIS MORNING AS EVEN THE
MARINE STRATUS DECK HAS PUSHED FURTHER OFFSHORE. GIVEN THE EARLY
AND AMPLE SUNSHINE AND SEVERAL LOCALES STARTING IN THE MID
70S...EXPECTING TEMPS TO BE A COUPLE OF DEGREES WARMER TODAY WITH
THANKS TO AIRMASS MODIFICATION. HOWEVER...IT APPEARS THAT MIXING
MAY LEAD TO JUST SLIGHTLY LOWER DWPTS TODAY...HOLDING THEM MORE IN
THE UPPER 60S RATHER THAN LOW 70S. DESPITE THIS...CONDITIONS STILL
LOOK GOOD FOR SEVERAL LOCATIONS TO SEE HEAT INDEX VALUES AROUND
100F. CURRENT LOCATION OF HEAT ADVISORIES LOOK GOOD SO NO PROPOSED
CHANGES FOR THE TIME BEING BUT DAY SHIFT MAY NEED TO MONITOR TEMP
TRENDS FOR POSSIBLE EXPANSION IN NH AND POSSIBLE EVEN WORCESTER
COUNTY AS WELL.

HAVE ALSO NOTICED SOME EARLY MORNING CONVECTION ACROSS NRN NY
STATE...HOWEVER WITH RIDGING IN CONTROL AND DECENT CAP SHOWING UP
ON LOCAL FORECAST SOUNDINGS...IT APPEARS MOST OF THE T-STORM/SHRA
ACTIVITY STAYS WELL TO THE N AND W OF THE REGION TODAY. MADE SOME
SLIGHT ADJUSTMENTS TO POPS...HIGHLIGHTING ONLY EXTREME NY
LOCATIONS WITH SLIGHT CHANCE POPS.

PREVIOUS DISCUSSION...

WEST ATLANTIC HIGH PRESSURE SURFACE AND ALOFT WILL EXTEND INTO
SOUTHERN NEW ENGLAND TODAY MAINTAINING THE HOT HUMID WEATHER.
DEWPOINTS ARE STARTING THE DAY IN THE LOW TO MID 70S...AND SHOULD
REMAIN IN THE UPPER 60S TO MID 70S THROUGH THE DAY. MIXING LAYER
REACHED ABOVE 850 MB YESTERDAY...AND SHOULD AGAIN REACH BETWEEN
850 AND 800 MB TODAY. TEMPS AT THE TOP OF THE MIXED LAYER ARE
EQUIVALENT TO 19C AT 850 MB...SO MAX TEMPS SHOULD BE IN THE MID
90S EXCEPT LESS HOT ALONG THE SOUTH COAST AND THE HIGHER HILLS.

THE COMBINATION OF HEAT AND HUMIDITY WILL AGAIN BRING THE HEAT
INDEX TO 100F OR A LITTLE HIGHER AROUND MOST OF THE MAJOR CITIES
IN THE REGION. BASED ON FORECAST VALUES...WE HAVE EXPANDED THE
EXISTING HEAT ADVISORY ACROSS NORTHERN CT AND THE CONNECTICUT
VALLEY OF MASS...AND TO THE MERRIMACK VALLEY OF NH. A CASE COULD
BE MADE FOR FURTHER EXPANSION ACROSS THE REMAINDER OF THE
INTERIOR BUT COVERAGE IS LESS CERTAIN IN WORCESTER COUNTY AND IN
SOUTHWEST NH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...
THE RIDGE WILL BRING ANOTHER WARM HUMID NIGHT WITH AREAS OF FOG.
BEST CHANCE FOR FOG AND LOW CLOUDS WILL BE ALONG THE SOUTH COAST
AND THE ISLANDS. DEWPOINTS IN THE LOW TO MID 70S SO MINIMUM TEMPS
SHOULD BE MAINLY IN THE 70S.

SATURDAY...
THE RIDGE MAINTAINS ITSELF ON SATURDAY AND SHOULD PROVIDE ANOTHER
HOT AND HUMID DAY. TEMPS ALOFT AND SURFACE DEWPOINTS LOOK SIMILAR
TO TODAY...SO EXPECT ANOTHER DAY REACHING THE LOW TO MID 90S WITH
DEWPOINTS IN THE 70S. THIS WILL LIKELY MEAN A HEAT ADVISORY FOR AT
LEAST INTERIOR PARTS OF THE COASTAL PLAIN AS WELL AS PARTS OF THE
CT RIVER VALLEY AND MERRIMACK VALLEY.

THERE ARE SIGNS OF THE UPPER PATTERN STARTING TO BREAK LATER IN
THE DAY...WHICH WOULD OPEN A BETTER CHANCE FOR SHOWERS/TSTMS
REACHING US ESPECIALLY IN WESTERN MASS AND SOUTHWEST NH. STILL
LOOKS LIMITED WITH SCATTERED OR WIDELY SCATTERED COVERAGE.
PRECIPITABLE WATER VALUES WILL RALLY BACK TO 2 INCHES...SO ANY
SHOWERS WILL HAVE THE POTENTIAL TO BE HEAVY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...

  * POTENTIAL EXISTS FOR EXTENDED HEAT WAVE THRU MONDAY ESPECIALLY
  * SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY MAINLY INTERIOR

OVERVIEW AND MODEL PREFERENCES...
AM NOTING LITTLE CHANGE IN SYNOPTIC SCALE PATTERN ON OVERNIGHT
OPERATIONAL AND ENSEMBLE MODEL RUNS. THERE ARE THE USUAL SMALLER
SCALE ISSUES REGARDING SHORTWAVE ENERGY MOVING THROUGH W-E
ORIENTED WEAK JET SETTLING OVER THE REGION NEXT WEEK...AND AS A
RESULT EXACT TIMING OF ANY RAIN/THUNDERSTORM ACTIVITY WILL BE A
BIT OF A QUESTION MARK UNTIL GUIDANCE CAN BETTER RESOLVE THESE
FEATURES. GIVEN THE SYNOPTIC SCALE AGREEMENT THOUGH...WILL
CONTINUE TO BASELINE THE FORECAST WITH OPERATIONAL GUIDANCE FROM
THE GFS AND ECMWF AND MAKE ADJUSTMENTS FROM THERE.

THE AGREEMENT DOES ALLOW FOR SOME CONFIDENCE IN DAILY SENSIBLE WX
DETAILS...MAINLY REGARDING THE HIGH HUMIDITY AIRMASS THAT WILL
REMAIN IN PLACE AS THE E COASTAL RIDGE BEGINS TO BREAK DOWN. TEMPS
WILL START ON THE HOT SIDE AND THEN SETTLE A BIT AS WE GO INTO MID
WEEK THANKS TO SOME MID LVL COOLING...ALTHOUGH WITH AT LEAST SOME
OCCASIONAL SUNSHINE THIS WOULD MEAN HIGHS IN THE 80S ARE LIKELY.
IN GLANCING AT THE SOUNDING DATA THROUGH THE LONG TERM...COLUMN
STILL LOOKS TO BE AT LEAST CONDITIONALLY UNSTABLE
THROUGHOUT...WITH MODEST LAPSE RATES AND AT LEAST SOME DIURNAL
CAPE TO WORK WITH. THEREFORE...WILL FOLLOW A DIURNAL TREND WITH
POPS SOMEWHAT...INCREASING THEM INTO THE AFTERNOON AND DECREASING
THEM SOMEWHAT OVERNIGHT. THIS WILL BE VERY DEPENDENT ON ANY
WAVE/FRONT THAT AFFECTS THE REGION HOWEVER...AS TIMING COULD BE A
BIT OFF.

DETAILS...

SUN INTO MON...
MODELS HAVE BEEN REASONABLY CONSISTENT IN SUGGESTING THE W
ATLANTIC RIDGE /AND BY ASSOCIATION THE BERMUDA HIGH/ TO BEGIN TO
LOSE ITS GRIP ON THE REGION AS A SHORTWAVE APPROACHES FROM THE
GREAT LAKES BY MON MORNING. SUN STILL LOOKS TO BE HOT AND HUMID
WITH H85 TEMPS HOLDING ABOUT +18C /SUGGESTING WITH SOME SUN THAT
TEMPS SHOULD EASILY REACH INTO THE 90S AGAIN ESPECIALLY THANKS TO
AIRMASS MODERATION/. WITH DWPTS STILL PROGGED TO HOLD NEAR
70F...COLUMN LOOKS TO BE UNSTABLE ENOUGH TO SUPPORT A BIT HIGHER
CHANCE FOR AFTERNOON CONVECTION THANKS TO SLIGHT EROSION OF THE
CAPE WITH THE EXITING HIGH. NOT EXPECTING WIDESPREAD
CONVECTION...BUT CHANCES ARE HIGHER THAN LATE THIS WEEK AND ON
SAT. HEAVY RAIN CONTINUES TO BE THE THREAT WITH ANY STORMS THAT
DEVELOP GIVEN PWAT VALUES NEAR 2.0 INCHES AND LIKELY SLOW MOVEMENT
THANKS TO WEAK SHEAR. IT APPEARS THAT OVERNIGHT STABILIZATION OF
THE COLUMN MAY BE ENOUGH TO THWART PRECIP DEVELOPMENT OVERNIGHT
DESPITE THE APPROACHING WAVE...BUT THIS WILL NEED TO BE
MONITORED.

ON MON...WITH THE WAVE SLIDING OVER FROM THE W AND WEAKENING
SOMEWHAT AS IT CRESTS THE SUBSIDING RIDGE...WILL NEED TO WATCH FOR
MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN...AS A
BETTER FOCUS FOR STORM DEVELOPMENT WILL BE THERE. MID LVL TEMPS
ARE WARM ENOUGH FOR ANOTHER ROUND OF 90S SHOULD THE SUN BREAK
OUT...BUT WITH THE WAVE IN PLACE THERE MAY BE ENOUGH CLOUD COVER
TO KEEP TEMPS DOWN SOMEWHAT.

TUE INTO WED...
WITH SOUTH CONUS RIDGE BREAKING DOWN A WEAK ZONAL JET WILL SLIDE
S AND ACROSS SRN AND CENTRAL NEW ENGLAND THROUGH THE PERIOD. GIVEN
WAVE TIMING IS DIFFICULT WITH THESE WEAK JETS...ITS DIFFICULT TO
SAY EXACTLY WHEN THE BEST CHANCE FOR -SHRA/T-STORM DEVELOPMENT
WILL BE...BUT CERTAINLY DIURNAL DESTABILIZATION WILL PROMOTE THE
CHANCES IN THE LATE AFTERNOON/EVENING SO WILL BE FOCUSING HIGHEST
POPS THEN. NOT EXPECTING A WASHOUT ACROSS THE BOARD...BUT WILL
NEED TO CONTINUE TO MONITOR FOR HEAVY RAIN WITH SOME STORMS AS
TROPICALLY MODIFIED AIRMASS WILL REMAIN IN PLACE. THIS AIRMASS
ALSO SUGGESTS THE HUMIDITY LINGERS ALTHOUGH SFC TEMPS WILL BE A
BIT COOLER THAN IT IS EXPECTED TO BE THIS WEEKEND. MID TO UPPER
80S POSSIBLE IN SOME SUNSHINE.

LATE NEXT WEEK...
BOTH OPERATIONAL AND ENSEMBLE MODELS SUPPORT A STRONGER WAVE
SLIDING ACROSS THE REGION SOMETIME LATE NEXT WEEK. EXACTLY HOW
THIS TIMES/PLAYS OUT WILL HAVE TO BE RESOLVED...BUT FEEL CONFIDENT
ENOUGH TO INCREASE/KEEP CHANCE POPS /INSTEAD OF JUST SLIGHT CHANCE
TYPICAL OF EXTENDED PERIODS/. THIS MAY ALSO INCREASE THE THREAT
FOR HEAVY RAIN ACROSS THE REGION...PARTICULARLY IF A SLOW MOVING
WARM FRONT SLIDES OVER THE AREA AS THE ECMWF AND SOME ECENS MODELS
SUGGEST. STILL SOME TIME HERE TO WORK THINGS OUT.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...HIGH CONFIDENCE FOR MOSTLY VFR...LOWER CONFIDENCE IN
SOME LATE NIGHT STRATUS AND FOG FOR SOUTH COAST.

MAINLY VFR TODAY ACROSS THE REGION...WITH A VERY LOW CHANCE FOR
SOME AFTERNOON/EVENING THUNDERSTORMS IN THE NORTH AND WEST...BUT
FEEL MOST OF THESE REMAIN OUTSIDE OF THE AREA. OTHERWISE...VFR
CONTINUES TONIGHT INTO TOMORROW EXCEPT FOR THE THREAT FOR SOME
MARINE STRATUS AND FOG ESPECIALLY ALONG THE SOUTH COAST...CAPE
COD AND ISLANDS WHERE IFR/MVFR CONDITIONS COULD BE POSSIBLE
ESPECIALLY DURING THE EARLY MORNING HOURS.

WEST TO SOUTHWEST WIND BOTH TODAY AND SATURDAY WITH AFTERNOON
GUSTS TO 20 KNOTS.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. LOW PROBABILITY OF A BRIEF
MVFR VSBY IN HAZE.

KBDL TERMINAL...HIGH CONFIDENCE. MAINLY VFR...BUT A PERIOD OF
LOWER CONDITIONS POSSIBLE LATE TONIGHT/EARLY SATURDAY MORNING IN
PATCHY GROUND FOG.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

MODERATE CONFIDENCE THROUGH THE PERIOD.

VFR IS LIKELY TO DOMINATE DURING THE DAYS WITH THE CHANCE FOR FOG
DEVELOPMENT WITH PERIODS OF MVFR/IFR AT NIGHT. THE PRIMARY THREAT
FOR IFR WILL BE AT TERMINALS CLOSE TO THE SOUTH COAST.

CHANCES FOR RAIN...INCLUDING THUNDERSTORMS WILL INCREASE FROM
SUNDAY INTO EARLY NEXT WEEK. AFTERNOON THUNDERSTORMS ARE POSSIBLE
SUNDAY...BUT COVERAGE LOOKS TO BE LOWER THAN THE EARLY HALF OF THE
WORK WEEK.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

MODERATE TO HIGH CONFIDENCE.

TODAY...WIND GUST POTENTIAL ON LAND AND NEAR SHORE IS AROUND 20
KNOTS. EXPECT WINDS OVER THE WATERS TO REMAIN BELOW THE 25-KNOT
SMALL CRAFT THRESHOLD TODAY. OBSERVED SEAS ARE BELOW 5 FEET ALL
AREAS EXCEPT SOUTHEAST OF BLOCK ISLAND...AND THIS SHOULD DIMINISH
SHORTLY.

SATELLITE SHOWS FOG AROUND THE EASTERN HALF NANTUCKET AS HIGH
DEWPOINTS MOVE OVER THE COOLER OCEAN WATER. THIS FOG WILL LINGER
TODAY ALTHOUGH MAINLY OFFSHORE OF THE ISLAND.

TONIGHT...
FOG RETURNS TONIGHT ACROSS THE SOUTHERN WATERS ESPECIALLY AROUND
NANTUCKET. VSBYS COULD AGAIN DROP BELOW 1 MILE IN THIS AREA.

SATURDAY...PERSISTENT WEST TO SOUTHWEST WIND BUT REMAINING LESS
THAN 25 KNOTS. SEAS WILL LINGER 3 TO 4 FEET.

OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...

MODERATE CONFIDENCE THROUGH THE PERIOD...LITTLE CHANGE IN
FORECAST. IT APPEARS CONDITIONS SHOULD GENERALLY REMAIN BELOW
SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD.

PERSISTENT WEST TO SOUTHWEST WINDS AND LINGERING SWELL WILL ALLOW
SEAS OF 4 TO 5 FT TO CONTINUE PARTICULARLY OVER THE OCEAN WATERS
SOUTH AND SOUTHEAST OF SOUTHERN NEW ENGLAND. WINDS SHOULD REMAIN
BELOW SMALL CRAFT THRESHOLDS SAVE FOR THE AFTERNOON AND EARLY
EVENING HOURS SURROUNDING CAPE COD AND THE ISLANDS THROUGH THE
WEEKEND... WHERE A FEW GUSTS APPROACHING 25 KT ARE POSSIBLE.

OTHERWISE...SOME OVERNIGHT FOG AND STRATUS MAY CAUSE OCCASIONAL
REDUCTIONS IN VISIBILITY.

&&

.HYDROLOGY...
ALL OF THE RAINFALL OVER WESTERN NEW ENGLAND EARLIER IN THE WEEK
IS NOW DRAINING THROUGH THE CONNECTICUT RIVER. THE RIVER CRESTED
AT THOMPSONVILLE CT YESTERDAY AND IS CRESTING AT HARTFORD THIS
MORNING. THE STAGE AT HARTFORD SHOULD START A STEADY FALL LATER
TODAY CONTINUING THROUGH THE WEEKEND.

&&

.CLIMATE...
HERE ARE RECORD HIGHS FOR SOUTHERN NEW ENGLANDS OFFICIAL CLIMATE
SITES FOR JULY 5TH THROUGH THE 10TH

       BOS          PVD          ORH         BDL
5TH   101/1919     98/1999*    99/1999     99/1911

6TH   101/1911    102/2010    102/2010     98/1911

7TH    99/1953     97/1993*   100/2010     95/1908

8TH    99/1937     99/1981     97/1993     97/1936*

9TH    99/1981*    99/1981     99/1936*    96/1937

10TH  101/1880    100/1993    100/1936*    95/1936*

* AND PREVIOUS YEARS

ALSO...SINCE WE ARE LOOKING AT AN EXTENDED PERIOD OF TEMPERATURES
ABOVE 90 DEGREES...HERE ARE THE LONGEST HEAT WAVES IN THE HISTORY
OF OUR 4 CLIMATE SITES.

HARTFORD/BRADLEY

JULY 24-AUGUST 2, 1995 - 10 DAYS
AUGUST 11-19, 2002 - 9 DAYS
AUGUST 27-SEPTEMBER 4, 1973 - 9 DAYS
JULY 27-AUGUST 3, 2006 - 8 DAYS
JULY 29-AUGUST 5, 2002 - 8 DAYS
JULY 16-23, 1991 - 8 DAYS
JULY 24-31, 1970 - 8 DAYS
AUGUST 28-SEPTEMBER 4, 1953 - 8 DAYS
AUGUST 10-17, 1944 - 8 DAYS

WORCESTER/AIRPORT

AUGUST 10-17, 1944 - 8 DAYS
JULY 4-11, 1912 - 8 DAYS
JUNE 26-JULY 3, 1901 - 8 DAYS
AUGUST 10-15, 1988 - 6 DAYS
JULY 25-29, 1963 - 5 DAYS

BOSTON/LOGAN AIRPORT

JULY 3-11, 1912 - 9 DAYS
AUGUST 11-18, 2002 - 8 DAYS
JULY 19-26, 1994 - 8 DAYS
AUGUST 10-17, 1944 - 8 DAYS
JUNE 28-JULY 5, 1872 - 8 DAYS

PROVIDENCE/T.F. GREEN

JULY 12-20, 1952 - 9 DAYS
JULY 28-AUGUST 3, 2006 - 7 DAYS
AUGUST 13-19, 2002 - 7 DAYS
JULY 15-21, 1977 - 7 DAYS
AUGUST 11-17, 1944 - 7 DAYS
JULY 7-13, 1944 - 7 DAYS

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR CTZ002>004.
MA...HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR MAZ003-005>007-010-011-013>019.
NH...HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR NHZ012.
RI...HEAT ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR RIZ001>004.
MARINE...NONE.

&&

SYNOPSIS...WTB/RLG
NEAR TERM...WTB/DOODY
SHORT TERM...WTB
LONG TERM...DOODY
AVIATION...WTB/DOODY
MARINE...WTB/DOODY
HYDROLOGY...
CLIMATE...
Hazardous weather outlook, Jul 5, 4:04 AM EDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
404 AM EDT FRI JUL 5 2013

MAZ002-004-008-009-012-026-NHZ011-015-RIZ005-006-008-060815-
WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-BRISTOL RI-
WASHINGTON RI-BLOCK ISLAND RI-
404 AM EDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THROUGH THE WEEKEND...HIGH TEMPERATURES MAY REACH INTO THE 90S
DURING THE AFTERNOON WITH HEAT INDICES NEAR 100 DEGREES IN SOME
SPOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ003-005>007-010-011-013>019-NHZ012-RIZ001>004-060815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
404 AM EDT FRI JUL 5 2013

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THROUGH THE WEEKEND...HIGH TEMPERATURES MAY REACH INTO THE 90S
DURING THE AFTERNOON WITH HEAT INDICES NEAR OR ABOVE 100 DEGREES.
HEAT ADVISORIES MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-060815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
404 AM EDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

DENSE FOG WILL BE POSSIBLE ALONG THE SOUTH COAST RESULTING IN
VISIBILITIES DOWN TO A QUARTER MILE OR LESS AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>024-RIZ007-060815-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NEWPORT RI-
404 AM EDT FRI JUL 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

DENSE FOG IS POSSIBLE TONIGHT ALONG PORTIONS OF THE SOUTH COAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THROUGH THE WEEKEND...HIGH TEMPERATURES MAY REACH INTO THE 90S
DURING THE AFTERNOON WITH HEAT INDICES NEAR 100 DEGREES IN SOME
SPOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:56 PM EDTHeat AdvisoryBOXBristol, Essex, Hampden, Hampshire, Middlesex, Norfolk and 2 more27 hr

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.